Illinois, 2006

Tornadoes and Flash Flood in Illinois, April 16, 2006

April 16, 2006 · NWS ILX · 53 events in 19 counties and zones

31 hail, 11 thunderstorm wind, 10 tornado, 1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$775,000
Crop damage
None recorded
Events
53

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before the first event at Apr 16, 11:11 AM CST, 1 hour 34 minutes earlier.

Area forecast discussion, Apr 16, 11:11 AM CST, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
1211 PM CDT SUN APR 16 2006

.DISCUSSION...
ONGOING SEVERE WEATHER MAIN CONCERN. ALREADY SPINNING UP FOR TOR
WATCH 193...SO WILL KEEP THIS SHORT.

SHORT TERM...THIS AFTERNOON AND TONIGHT...
SIGNIFICANT SHORTWAVE AND UPPER H5 TROUGH TO MOVE ACROSS THE CWA THIS
AFTERNOON AND EVENING. SPC HAS INCREASED THE DAY ONE TOR GRAPHIC TO
15% IN RESPONSE TO SHEAR PROFILES AND DESTABILIZATION TAKING PLACE
ACROSS THE C IL. RUC AND ETA 12 INDICATE STORMS ERUPTING EARLY THIS
AFTERNOON AND CONTINUING THROUGH LATE EVENING. SEVERAL LINES OF
STORMS ARE EXPECTED...WITH ROTATING SUPERCELLS LIKELY WITH POSSIBLE
STRONG TORNADOES. SPC MESOANALYSIS PAGE IS INDICATING THE BEST
CHANCES FOR SEVERE WEATHER SOUTHWEST OF A LINE FROM PEORIA TO
EFFINGHAM...ESPECIALLY IN THE SPRINGFIELD AND JACKSONVILLE AREA
EARLIER THIS AFTERNOON. AS THE SURFACE LOW PROGRESSES INTO C IL BY
00Z... WE WILL SEE THE CHANCES FOR SEVERE WEATHER EXPAND EASTWARD
INTO THE BLOOMINGTON...CHAMPAIGN AND DANVILLE AREAS.

THE SEVERE STORMS WILL LAST UNTIL 10 PM IN OUR EASTERN AREAS...BUT
SHOULD WEAKEN CONSIDERABLY AFTER MIDNIGHT...WHEN THE LOW WILL BE
INTO INDIANA...AND OUR AIRMASS WILL BEGIN TO DRY AND COOL AND ALL
LEVELS. KEPT THE SEVERE THUNDERSTORM WORDING IN THE GRIDS UNTIL
MIDNIGHT...BUT MAY BE ABLE TO CLEAR THE SEVERE THREAT FROM THE
ILLINOIS RIVER AREA BY EARLY THIS EVENING.

LONG TERM...MONDAY THROUGH SATURDAY...
HIGH PRESSURE WILL PUSH SOUTHWARD FROM THE WESTERN GREAT LAKES ON
MONDAY...ALLOWING FOR PRECIP TO MOVE SOUTH OF OUR CWA. THE TIMING
APPEARS TO BE A LITTLE SLOWER THAN YESTERDAYS MODELS...AND I PULLED
PRECIP FROM TUESDAY AFTERNOON...AND LOWERED THE CHANCES TUESDAY
EVENING. IT APPEARS THE PRE FRONTAL PRECIP WILL REACH OUR W CWA
BETWEEN MIDNIGHT AND 6 AM ON WEDNESDAY. THUNDERSTORMS WILL CONTINUE
INTO WEDNESDAY EVENING...AS THE FRONT SHEARS OUT AND SLOWS DOWN.
THE LONG WAVE TROUGH WILL LINGER TO OUR NW OVER THE SD/IA BORDER
UNTIL THURSDAY...SO I KEPT SLIGHT CHC POPS IN PRIMARILY THE NORTHERN
PORTION OF OUR CWA THROUGH FRIDAY. THE LOW WILL LINGER IN THE
CENTRAL EAST COAST OVER THE WEEKEND...WITH A TROUGH EXTENDING TOWARD
IL. HOWEVER...DRY CONDITIONS ARE EXPECTED TO PREVAIL AS THE SURFACE
RIDGE PROVIDES ENOUGH DRY AIR IN ILLINOIS.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SHIMON
Hazardous weather outlook, Apr 16, 10:43 AM CST, 2 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
1143 AM CDT SUN APR 16 2006

ILZ027>031-036>038-040>044-047>054-061-171200-
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CASS-MENARD-SCOTT-MORGAN-
SANGAMON-CHRISTIAN-MACON-MOULTRIE-SHELBY-
1143 AM CDT SUN APR 16 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON
AND TONIGHT.

A STRONG UPPER LEVEL LOW PRESSURE IN CENTRAL IOWA WILL MOVE
SOUTHEAST THIS AFTERNOON...ALONG A WARM FRONT EXTENDING ACROSS
CENTRAL ILLINOIS. THE LOW WILL COMBINE WITH WARM MOIST AIR SOUTH
OF THE FRONT...TO PRODUCE THUNDERSTORMS THIS AFTERNOON AND INTO
TONIGHT. TORNADOES ARE POSSIBLE ACROSS CENTRAL ILLINOIS THIS AFTERNOON
AND EARLY EVENING. LARGE HAIL OVER GOLFBALL SIZE...AND DAMAGING
WINDS OVER 70 MPH...ARE LIKELY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ANOTHER SYSTEM WILL MOVE INTO THE AREA TUESDAY NIGHT AND
WEDNESDAY...LEADING TO THE POSSIBILITY OF MORE THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE REQUIRED THROUGH ABOUT 8 PM.

ILZ045-046-055>057-062-063-066>068-071>073-171200-
CHAMPAIGN-VERMILION-DOUGLAS-COLES-EDGAR-CUMBERLAND-CLARK-
EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE-
1143 AM CDT SUN APR 16 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND
SOUTHEAST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A MODERATE RISK OF SEVERE THUNDERSTORMS IS IN PLACE THIS
AFTERNOON AND TONIGHT.

A STRONG UPPER LEVEL LOW PRESSURE IN CENTRAL IOWA WILL MOVE
SOUTHEAST THIS AFTERNOON...ALONG A WARM FRONT EXTENDING ACROSS
CENTRAL ILLINOIS. THE LOW WILL COMBINE WITH WARM MOIST AIR SOUTH
OF THE FRONT...TO PRODUCE THUNDERSTORMS THIS AFTERNOON AND INTO
TONIGHT. TORNADOES ARE POSSIBLE ACROSS EAST CENTRAL AND SOUTHEAST
ILLINOIS LATER THIS AFTERNOON AND EVENING. LARGE HAIL OVER
GOLFBALL SIZE...AND DAMAGING WINDS OVER 70 MPH...ARE LIKELY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ANOTHER SYSTEM WILL MOVE INTO THE AREA TUESDAY NIGHT AND
WEDNESDAY...LEADING TO THE POSSIBILITY OF MORE THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY...PRIMARILY BETWEEN 2 PM AND 10 PM.

GEELHART

In the hours before

Local storm report, Apr 16, 11:16 AM CST, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1216 PM CDT SUN APR 16 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     HAIL             6 NNW CHAMPAIGN         40.19N 88.31W
04/16/2006  M0.75 INCH       CHAMPAIGN          IL   PUBLIC

            TIME ESTIMATED.

&&

GEELHART

The radar

The Lincoln radar (KILX), 47 km away, was scanning. The volume nearest the first event began at 18:46 UTC.

Open the radar archive at this moment

Event by event

31 hail, 11 thunderstorm wind, 10 tornado, 1 flash flood. Local standard time, as filed.

Thunderstorm Wind, Sangamon

When
April 16, 12:45 PM CST to 1:00 PM CST
Where
Sangamon County, 2 mi NW of Springfield
Measured
55 kt (63 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
39.817, -89.683

Numerous trees and power poles were blown down. A barn collapsed northeast of Riverton and another barn was damaged two miles northwest of Springfield. In addition, 1 inch diameter hail was reported in Sherman.

Thunderstorm Wind, Tazewell

When
April 16, 12:45 PM CST
Where
Tazewell County, 2 mi S of Tremont
Measured
60 kt (69 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
40.483, -89.483

Two large two-wheel grain hauling trailers were flipped over.

Hail, Logan

When
April 16, 1:08 PM CST
Where
Logan County, Cornland
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
39.933, -89.400

In addition to the hail, estimated 60 mph wind gusts snapped two power poles and damaged two outbuildings.

Hail, Logan

When
April 16, 1:13 PM CST to 1:20 PM CST
Where
Logan County, 6 mi SW of Mt Pulaski
Measured
1 in hail
Reported by
OFFICIAL NWS OBS.
Coordinates
39.950, -89.367

Thunderstorm Wind, McLean

When
April 16, 1:20 PM CST
Where
McLean County, Stanford
Measured
55 kt (63 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
40.433, -89.233

The roof was blown off a coffee shop and several power poles were blown down.

Hail, McLean

When
April 16, 1:20 PM CST
Where
McLean County, 2 mi W of Normal
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
40.517, -89.033

Hail, McLean

When
April 16, 1:21 PM CST
Where
McLean County, Danvers
Measured
1 in hail
Reported by
OFFICIAL NWS OBS.
Coordinates
40.533, -89.167

Hail, McLean

When
April 16, 1:21 PM CST
Where
McLean County, Stanford
Measured
1.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
40.433, -89.233

Several cars were damaged due to the large hail. In addition, siding was damaged and windows were broken.

Hail, McLean

When
April 16, 1:30 PM CST
Where
McLean County, 2 mi SSE of Carlock
Measured
2 in hail
Reported by
GENERAL PUBLIC
Coordinates
40.550, -89.117

Hail, McLean

When
April 16, 1:35 PM CST
Where
McLean County, Carlock
Measured
1.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
40.583, -89.133

Tornado, Macon

When
April 16, 1:35 PM CST to 1:37 PM CST
Where
Macon County, 2 mi SW of Warrensburg
Rating
F1
Path length
1 mi
Path width
100 yd
Reported by
NWS STORM SURVEY
Coordinates
39.917, -89.100

The tornado completely destroyed an outbuilding and damaged one home, damaging siding and the roof.

Hail, McLean

When
April 16, 1:40 PM CST
Where
McLean County, Normal
Measured
3 in hail
Reported by
GENERAL PUBLIC
Coordinates
40.517, -89.000

Thunderstorm Wind, Macon

When
April 16, 1:48 PM CST
Where
Macon County, Warrensburg
Measured
50 kt (58 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
39.933, -89.067

Tornado, Christian

When
April 16, 1:53 PM CST
Where
Christian County, 5 mi E of Taylorville
Rating
F0
Path length
0.1 mi
Path width
30 yd
Reported by
TRAINED SPOTTER
Coordinates
39.550, -89.217

A tornado briefly touched down in a field. No injuries or damage were reported.

Hail, McLean

When
April 16, 2:03 PM CST
Where
McLean County, Normal
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
40.517, -89.000

Tornado, Christian

When
April 16, 2:05 PM CST
Where
Christian County, 3 mi SSE of Assumption
Rating
F0
Path length
0.1 mi
Path width
30 yd
Reported by
TRAINED SPOTTER
Coordinates
39.483, -89.033

A tornado briefly touched down in a field. No injuries or damage were reported.

Tornado, Christian

When
April 16, 2:07 PM CST
Where
Christian County, 5 mi SE of Stonington
Rating
F0
Path length
0.1 mi
Path width
30 yd
Reported by
TRAINED SPOTTER
Coordinates
39.583, -89.133

A tornado briefly touched down in a field. No injuries or damage were reported.

Thunderstorm Wind, Macon

When
April 16, 2:09 PM CST to 2:35 PM CST
Where
Macon County, Harristown
Measured
60 kt (69 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
39.850, -89.083

Several homes were damaged and numerous outbuildings were damaged or destroyed. Most of the damage to the homes was to the roofs. Numerous trees and power lines down.

Thunderstorm Wind, Peoria

When
April 16, 2:09 PM CST
Where
Peoria County, Peoria
Measured
50 kt (58 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
40.700, -89.600

Numerous 2 to 4 inch tree limbs blown down.

Thunderstorm Wind, Piatt

When
April 16, 2:26 PM CST
Where
Piatt County, Cisco
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
40.017, -88.733

Hail, Macon

When
April 16, 2:38 PM CST
Where
Macon County, Decatur
Measured
0.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
39.850, -88.950

Hail, McLean

When
April 16, 2:46 PM CST
Where
McLean County, 1 mi NE of Hudson
Measured
0.88 in hail
Reported by
AMATEUR RADIO
Coordinates
40.617, -88.967

Hail, Piatt

When
April 16, 2:58 PM CST
Where
Piatt County, Monticello
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
40.033, -88.567

Hail, McLean

When
April 16, 2:58 PM CST
Where
McLean County, Saybrook
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
40.433, -88.517

Thunderstorm Wind, Champaign

When
April 16, 2:58 PM CST
Where
Champaign County, 3 mi S of Seymour
Measured
52 kt (60 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
40.050, -88.417

Four power poles snapped off.

Hail, Shelby

When
April 16, 3:13 PM CST
Where
Shelby County, Stewardson
Measured
0.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
39.267, -88.633

Hail, Macon

When
April 16, 3:30 PM CST
Where
Macon County, 3 mi SE of (Dec)decatur Arpt
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
39.800, -88.833

Hail, Moultrie

When
April 16, 3:35 PM CST
Where
Moultrie County, Sullivan
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
39.600, -88.617

Hail, McLean

When
April 16, 3:36 PM CST
Where
McLean County, 2 mi E of Carlock
Measured
1.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
40.583, -89.100

Hail, Effingham

When
April 16, 3:49 PM CST
Where
Effingham County, Effingham
Measured
1 in hail
Reported by
EMERGENCY MANAGER
Coordinates
39.117, -88.533

Hail, Cumberland

When
April 16, 4:00 PM CST
Where
Cumberland County, 2 mi NW of Toledo
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
39.283, -88.283

Hail, Effingham

When
April 16, 4:05 PM CST
Where
Effingham County, 2 mi N of Elliottstown
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
39.033, -88.450

Hail, Jasper

When
April 16, 4:09 PM CST to 4:12 PM CST
Where
Jasper County, 2 mi W of Wheeler
Measured
1.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
39.050, -88.350

Tornado, Effingham

When
April 16, 4:09 PM CST to 4:19 PM CST
Where
Effingham County, 5 mi SW of Dieterich
Rating
F2
Path length
4 mi
Path width
200 yd
Reported by
NWS STORM SURVEY
Coordinates
39.017, -88.433

A tornado touched down in a wooded area just southwest of the intersection of 700th Avenue and 2000th Street. It tracked east-northeast, and struck a farmstead on 2000th St., destroying a barn, 4 outbuildings and several grain bins. The tornado struck a homestead about 1 mile to the east of the farm, snapping off dozens of trees and causing minor roof damage to a well-built home. About a mile to the east of the home, the tornado struck two homesteads. Considerable tree damage was noted at this location, 3 outbuildings were destroyed, and an attached garage was destroyed when the overhead door failed and the side wall was blown out. Further east, on 2300th St. and about 1 mile north of 700th Ave, a well-built home had an attached garage destroyed, the front porch roof torn off, and two second story dormers torn off. A final farmstead was damaged near 800th Ave. North and the Effingham/Jasper County line. Two outbuildings on the farm were completely destroyed, and a small combine in one of the buildings was flipped into an adjacent pond. An antenna tower was blown over next to the house and the home sustained siding, roofing and window damage.

Hail, McLean

When
April 16, 4:10 PM CST
Where
McLean County, Danvers
Measured
1 in hail
Reported by
OFFICIAL NWS OBS.
Coordinates
40.533, -89.167

Thunderstorm Wind, Macon

When
April 16, 4:10 PM CST to 4:15 PM CST
Where
Macon County, 2 mi W of Oakley
Measured
95 kt (109 mph) estimated gust
Reported by
NWS STORM SURVEY
Coordinates
39.867, -88.833

A thunderstorm downburst initially damaged the siding of a home near the intersection of Rea's Bridge Road and Township Road 252. The downburst continued northeast across open fields, until it destroyed a grain bin on County Road 24, 1/2 mile east of Township Road 252. It continued northeast, damaging several large tree branches of a quarter mile wide tree line. The downburst then damaged several homes and garages, 2 miles northwest of Oakley, just north of the intersection of County Road 24 and North Prairie View Rd. Three garages were completely destroyed at one home, along with a 60 foot antenna tower. Another home in the area had a metal car garage destroyed, along with several large tree branches. Four other homes in the vicinity received damage to siding, roofing, and trees.

Tornado, Coles

When
April 16, 4:15 PM CST to 4:23 PM CST
Where
Coles County, 1 mi S of Humboldt
Rating
F1
Path length
5 mi
Path width
150 yd
Reported by
NWS STORM SURVEY
Coordinates
39.583, -88.317

A tornado touched down in an open field, one mile south of Humboldt. It was sighted, photographed, and videotaped from 3 separate locations. It crossed I-57, and damaged an outbuilding 1/4 mile east of I-57. The tornado continued east across an open field for 1.5 miles. It damaged 2 outbuildings near the intersection of county roads 1000E and 1400N. The tornado moved east-southeast across open fields, until it dissipated.

Tornado, Jasper

When
April 16, 4:18 PM CST to 4:22 PM CST
Where
Jasper County, 2 mi SW of Wheeler
Rating
F2
Path length
1.5 mi
Path width
150 yd
Reported by
NWS STORM SURVEY
Coordinates
39.033, -88.350

A tornado formed just north of 700th Avenue in Effingham County, on the Effingham/Jasper County line. It produced minor tree and barn damage to a farm at this location, and tracked to the northeast. The tornado struck a mobile home just inside the Jasper County line, and completely destroyed the home. The debris was blown several hundred yards into a field, with the home's refrigerator blown 1/4 mile into a field. The debris from the mobile home struck an adjacent automobile, and crushed the roof. The car was also pushed about 15 feet in the direction of impact. The tornado continued northeast, causing significant tree damage, and minor damage to a few homes and outbuildings.

Tornado, Coles

When
April 16, 4:25 PM CST to 4:27 PM CST
Where
Coles County, 6 mi E of Humboldt
Rating
F0
Path length
1 mi
Path width
50 yd
Reported by
NWS STORM SURVEY
Coordinates
39.600, -88.217

A tornado briefly touched down in a field. No damage or injuries were reported.

Hail, Knox

When
April 16, 4:49 PM CST
Where
Knox County, 5 mi NE of Victoria
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
41.083, -90.033

Hail, Crawford

When
April 16, 4:55 PM CST
Where
Crawford County, Oblong
Measured
1.25 in hail
Reported by
EMERGENCY MANAGER
Coordinates
39.000, -87.917

Hail, Effingham

When
April 16, 5:00 PM CST
Where
Effingham County, Montrose
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
39.167, -88.367

Hail, Crawford

When
April 16, 5:05 PM CST
Where
Crawford County, 3 mi S of Annapolis
Measured
1 in hail
Reported by
EMERGENCY MANAGER
Coordinates
39.100, -87.817

Tornado, Crawford

When
April 16, 5:09 PM CST
Where
Crawford County, 5 mi SW of Robinson
Rating
F0
Path length
0.1 mi
Path width
30 yd
Reported by
TRAINED SPOTTER
Coordinates
38.950, -87.800

A tornado briefly touched down in a field. No damage or injuries were reported.

Hail, Jasper

When
April 16, 5:40 PM CST to 5:45 PM CST
Where
Jasper County, 3 mi SW of Hidalgo
Measured
1.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
39.117, -88.183

Thunderstorm Wind, Crawford

When
April 16, 6:05 PM CST to 6:17 PM CST
Where
Crawford County, Robinson
Measured
65 kt (75 mph) measured gust
Property damage
$775,000
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
39.000, -87.733

A swath of severe straight-line winds impacted the north side of Robinson. The damage swath started near the 1800 block of N. Argus St., and continued east-southeast, before ending near the 1300 block of N. Jackson St. These winds caused tree and roofing damage along the path, with the most significant damage noted toward the end of the swath. The high school and nursing home were among the structures damaged. One home and garage were destroyed by falling trees. A wind sensor at the high school measured a 65 knot wind gust. A 56 knot wind gust was measured 6 miles east of Robinson, but no significant damage was noted.

Tornado, Crawford

When
April 16, 6:06 PM CST to 6:07 PM CST
Where
Crawford County, Robinson
Rating
F1
Path length
0.1 mi
Path width
75 yd
Reported by
NWS STORM SURVEY
Coordinates
39.000, -87.733

A tornado briefly touched down near the intersection of N. Jackson St. and state route 1A. The tornado traveled east-northeast and dissipated in the woods behind a church, along the east side of route 1A. The tornado destroyed a garage, caused significant tree damage, flattened a highway sign, and caused siding and roof damage to another home and two churches.

Hail, Crawford

When
April 16, 6:25 PM CST
Where
Crawford County, Oblong
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
39.000, -87.917

Hail, Marshall

When
April 16, 6:29 PM CST
Where
Marshall County, Sparland
Measured
0.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
41.033, -89.450

Hail, Crawford

When
April 16, 6:30 PM CST
Where
Crawford County, Palestine
Measured
0.88 in hail
Reported by
OFFICIAL NWS OBS.
Coordinates
39.000, -87.617

Hail, Crawford

When
April 16, 6:30 PM CST
Where
Crawford County, Oblong
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
39.000, -87.917

Flash Flood, Crawford

When
April 16, 6:50 PM CST to 8:50 PM CST
Where
Crawford County, Robinson
Reported by
OFFICIAL NWS OBS.
Coordinates
39.000, -87.733

Very heavy rain fell in the City of Robinson in a short period of time. Main street had water flowing across it and numerous other streets in town had minor flooding.

Thunderstorm Wind, Lawrence

When
April 16, 7:15 PM CST to 7:23 PM CST
Where
Lawrence County, Lawrenceville
Measured
57 kt (66 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
38.717, -87.667

Numerous trees and power lines blown down. A chain link fence was blown down, a scoreboard was bent over and railroad crossing arms were broken off in Lawrenceville.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2006Every state in 2006This day in weather historyThe tornado archive for Illinois, 2006Warnings in Illinois, April 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5499833, 5499837, 5499836, 5499834, 5499835, 5499838, 5499839, 5499840, 5499841, 5499842, 5499940, 5499843, 5499844, 5500018, 5499845, 5500019, 5500020, 5499847, 5499923, 5499846, 5499848, 5499922, 5499849, 5499918, 5499921, 5499920, 5499919, 5499924, 5499925, 5499926, 5499927, 5499928, 5499929, 5500021, 5499930, 5500017, 5500022, 5500109, 5500110, 5499931, and more.